Thyroid UK
84,398 members99,394 posts

Unsure if Overmedicated

I was previously on a dose of 100mcg levo each day which had my TSH at 1.9 a few months ago.

I had another test done recently as I was starting to feel a little tired again and my TSH had risen to 3.4.

Therefore I decided to start taking 100/125mcg on alternate days to ease myself into a higher dosage and lower my TSH to see if I felt better.

Initially I felt great but after a week of this higher dosage I feel absolutely dreadful.

Blood pressure/heart rate are fine but feel very agitated, anxious and have intermittent numbness in my arms and jaw.

I'm going to skip a dose for the next two days, then just go back to 100mcg and see my doctor next week but I'm shocked that such a small increase has seemingly sent me over the edge.

Any advice ?

5 Replies
oldestnewest

Whatevs,

It's very unlikely that a 12.5mcg dose increase for 7 days could possibly make you over medicated. See how you feel back on 100mcg.

1 like
Reply

That's reassuring Clutter. Thank you.

I do remember when I first starting taking levo (at 25mcg) literally within a day or two I was having hyper like symptoms (heart palps, headaches, tight chest etc.) so perhaps I'm just very sensitive to T4 medication ?

In any event as long as my BP and heart rate aren't going haywire I won't worry too much.

Reply

Whatevs,

Let it settle down then try again. It may be sensitivity to the increase but if TSH was 3.4 you do need an increase.

1 like
Reply

Try splitting a 25 and adding it every other day to your 100. If that agrees then leave it a bit longer to be sure then do that every day.

Just out of interest are the tablets all the same make? Just wondering if you have added in a difference brand of 25's. If so then something in the fillers for that may be the problem.

1 like
Reply

Gonna give that strategy a go next week ! Thanks very much.

Although I'm always funny about such odd dosages because it's hard enough to remember to take a complete pill sometimes, let alone split ones !

I think I'm just at the point in my treatment where there is a very short threshold between optimal/overmedicated.

1 like
Reply

You may also like...